Has anyone experienced fatigue after taking losartan for years?

Posted by carolinlv @carolinlv, Sep 6, 2024

I’ve taken this medication for several years without incident and suddenly over the last months, I don’t have the energy to do anything. I wake up weak and tired, with my lower legs and feet not quite right. If I try and do chores, I’m pretty much done for the day after an hour. This is completely unlike me. Over the last six months I have weaned off of both bisoprolol and rosuvastatin. I am feeling better, but the fatigue continues. Has anyone else had this happen?

Interested in more discussions like this? Go to the Heart & Blood Health Support Group.

Profile picture for elsa1966 @elsa1966

i take lorsatin at night 100 mg but i wake up with my BP very high 160 over 100 and when i have breakfast it goes down

Jump to this post

That BP seems scary high. It sounds like lorstatin is not working for you.

REPLY

I’ve been taking 25 mg of Losartan now for almost a year. For me it must be having a cumulative effect. It’s the only pill thank goodness I’m on; but the fatigue is overwhelming. I’m going to cut that little pill in half and see if the tiredness remains. I gave it a chance but cannot function feeling this overwhelming feeling of no energy…

REPLY
Profile picture for l0lag0lag0b3 @l0lag0lag0b3

Pardon me I was never aware that Losartan is dispensed in 12.5mg, I will check it out

Jump to this post

REPLY
Profile picture for teddybear123 @teddybear123

I’ve been taking 25 mg of Losartan now for almost a year. For me it must be having a cumulative effect. It’s the only pill thank goodness I’m on; but the fatigue is overwhelming. I’m going to cut that little pill in half and see if the tiredness remains. I gave it a chance but cannot function feeling this overwhelming feeling of no energy…

Jump to this post

@teddybear123 I never considered that Losartan 50 mg would give me fatigue, which is particularly chronic for me as I recover ever so slowly from standard arthroscopic surgery done in April '25 to my left knee. But my legs are chronically fatigued, and I feel it a lot after a slow 45 minute AM walk with my dogs. Thanks for the heads-up! I was leaning towards stopping my statin (Crestor) rosuvastatin due to this leg fatigue thing.

REPLY
Profile picture for laughlin1947 @laughlin1947

@teddybear123 I never considered that Losartan 50 mg would give me fatigue, which is particularly chronic for me as I recover ever so slowly from standard arthroscopic surgery done in April '25 to my left knee. But my legs are chronically fatigued, and I feel it a lot after a slow 45 minute AM walk with my dogs. Thanks for the heads-up! I was leaning towards stopping my statin (Crestor) rosuvastatin due to this leg fatigue thing.

Jump to this post

@laughlin1947 I wouldn’t stop any of my meds before you speak to your doctor. However, statins can also affect legs. I can only speak for my own body and I’m pretty certain that the Losartan is making me very tired.

REPLY
Profile picture for teddybear123 @teddybear123

I’ve been taking 25 mg of Losartan now for almost a year. For me it must be having a cumulative effect. It’s the only pill thank goodness I’m on; but the fatigue is overwhelming. I’m going to cut that little pill in half and see if the tiredness remains. I gave it a chance but cannot function feeling this overwhelming feeling of no energy…

Jump to this post

@teddybear123
I've been on Irbesartan for about 10 years and though not what you're asking about it is a very similar drug and I've not had any problems with it save for easily bruising on my arms.

REPLY

Yes! I have been talking Losartan 25mg for a year. I was having fatigue at rest and limits at exercise (walking). My nurses reduced my Losartan to half (12.5mg). I have more energy now (I can walk faster). I have more Adrenaline now. However, I have to take Lasix and Potassium now to control some new symptoms (possible side effects) such as headaches and chest pressure.

REPLY

Yes! I am having the exact same symptoms. I went off Nebivilol 20 mg one week ago and at first felt quite a bit better. I’m still feeling better than I was on the two drugs plus 12.5 mg Chlorthalidone but I’m feeling like I should cut back on the amount of Losartan. I’m taking 50 mg 2x per day. Also have been on this medication for over 12 years and never had problems like this before. It has made me somewhat lightheaded and off balance for a couple years and it’s worse in the summer heat for sure. But the heaviness is new in the last few months. I’m exercising more and gradually loosing weight. My blood pressure is very good so hopefully my cardiologist will be ok for me to lower the dose.
I’m curious what you have done to resolve the issue.

REPLY
Profile picture for teddybear123 @teddybear123

@laughlin1947 I wouldn’t stop any of my meds before you speak to your doctor. However, statins can also affect legs. I can only speak for my own body and I’m pretty certain that the Losartan is making me very tired.

Jump to this post

@teddybear123 not only is it making me feel tired, like my body is made of lead, but I’m pretty sure it’s causing sinus issues. Excessive mucus. I’ve been prone to sinus infections since going on it. Honestly blood pressure meds all suck. I’ve tried many and they all do something undesirable. My goal is to exercise a minimum of 150 minutes per week and really watch my diet. The meds also make it very hard to get my heart rate up so weight loss comes slowly but I am loosing now that I’m watching calories diligently.

REPLY
Please sign in or register to post a reply.